Aa
A
A
A
Close
Addiction: Substance Abuse Community
32.1k Members
1276338 tn?1270989900

NUERONTIN ABUSE

I apologize if this isnt the right place to post this, I am brand new and not sure how to start a new thread as someone told me earlier.  If this is wrong, please someone lead me to the right way to start a new thread.  I seriously need feedback or I am seriously doomed, and I mean that from my soul.
I have been abusing neurontin for 2 years now, and I cannot go more than 5 hours without the stuff.  I started taking it for "mood stabilization", so they said.  Now I cannot LIVE NORMAL without it.  I have lost my job, I have become distant from family and friends, and I just don't care about eating or hydrating myself or even showering sometimes (I know, sounds gross, but I'm being DEAD honest.)  When I don't have it, I can't sleep, I get cold sweats, angry, stomach pains, headaches....this medication if taken for a long period of time is TOUGHER to get off of than Oxycontin I've read.  I'm sick and saddened and almost don't even want to live anymore.  I have no insurance so I cannot get medical help, I'm basically dying and so is everything around me.  Please help me somehow.  
9 Responses
699217 tn?1323438700
Hello.  I also took this medication back in the early 90's, for nerve pain.  It was very expensive even with my insurance and I didn't take it for long, because of that.  It helped a bit maybe with neck nerve pain, but I quit taking it because of the expense.  Ive never heard of it being addictive, as I thought it was an anti-inflammatory?  I could be wrong, but it was fairly new (my dr. said) as a nerve pain remedy back then.

I hope you can talk to your dr. who is prescribing this for you, get a taper plan and get off this stuff if it is making you feel that way.  Sounds horrible, the side effects of it for you.

Great luck to you, all those side effects cannot be good for you or anyone around you.
Get you some help with that dr. okay?  Keep posting, and keeping us informed.
God bless you
1202033 tn?1273771354
I am glad to see you posted your own thread. I was hoping you would, i like to see everyone get all the help and respneses they need and deserve. I do not know a lot about neurontin addiction but that doesnt really matter as it is an addiction nonetheless.
First off all can you tell me if there are any free clinics in your area or if you can call your local hospital and ask about assistance with recieving some medical care? You can not do this alone. As a fellow addict, i have been going through this for nearly ten years and before i reached out for help i had never seen any significant clean time.

Worst case, you can go to the emergency room and explain what is going on and they can either give you what you need to help get you off or refer you to somewhere that can. There are medications they can give you to make the withdrawals a bit more comfortable. You will have to feel some discomfort no matter what, we all do. But if you really want this, it can be done and you can get well again. I would also suggest you attend some aa/na meetings. It doesnt really matter which and they are free and you will need the support to make it. If you have any religious affiliation, check with your church leader about some support with this. That will also make you feel a lot better. And please check our Health Pages here. They are at the top right of this page and there are tons of suggestions on supplements you can take to help with the wds and to help get your health back. Also there is lots of informative material there that you can use to educate yourself about this disease.

I also wanted to let you know that you have come to the right place, we are here for you. This is an addiction community and we all help and support each other through no matter what stage each of us is at with it. So i want to welcome you. You can always turn to us here with any questions you have or support that you need.

You will get some more responses soon so keep an eye on your thread, you are also welcome to browse our archives. You might want to type in neurontin and see what comes up. There are many knowledgeable people here so i am glad you came. \

Try some of the things i suggested to at least get the ball rolling. You can do this. I beleive in you. And i will keep you in my prayers. Best of luck to you and God Bless.

Luv, Jacky
P.S. You can PM me anytime you need. I am here quite often.
1276338 tn?1270989900
Thank you so much for caring.  How can I PM you?
Avatar universal
Hi~~  Why are you taking Neurontin? How much per day?
Are you taking any other meds? Alcohol?
Where did you get this?
Don't abruptly stop this..
Call the prescribing doctor or pharmacist for suggestions on tapering off.
Vicki
1202033 tn?1273771354
Hover your mouse over my name and either click on send a note or send a message.
228936 tn?1249094248
This is not a controlled drug and is not supposed to be addictive. I was on it for a couple of years and never got a high from it but it blunted out my emotions. Are you taking other meds or drinking? all the best
1202033 tn?1273771354
Mr. Lucky, neither is tramadol but look at all the problems we have with that one. It doesnt really matter if a drug is controlled or not. He apparently has a problem and needs help and  thats all that matters.
980052 tn?1262967079
Hi I am on this medication for bipolar and have been for 7 mos now they switched me to this b/c I am pregnant...I never feel high or that I have to take it I am on 4 800mgs a day?? You are giving me a different perspective on this med but all the research I have done say's it is a NON narcotic which is why I am taking it.. I reallt don't think my psych. would have prescribed this to me seeing I am just 10 mos clean from heroin addiction?? I have to ask and please don't take this the wrong way but are you taking anything else or drinking alchol to excess?? I have skipped days unintentionally and never felt andy w/d effects??? It is also supposed to be non addictive which I find to be the case as I said I am on 3200mgs a day and never feel "high" or that i "need" to take it?? I really wish u the best I can only guess you are taking ALOT in a day?? Is this prescribed to you and are you on any others??Daisy
228936 tn?1249094248
no, this is not the same thing as ultram. This drug does not give a high. Maybe the poster got some very unusal effect that nobody else has. Anything is possible
Have an Answer?
Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.